Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 22, 2021, 5:30 PM CDT for Tulsa County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 5:30 PM CDT (22:30 UTC)
- Expired
- Aug 22, 2021, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 40
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589
WWUS84 KTSA 222230
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT Sun Aug 22 2021
OKZ060-061-067-222300-
Tulsa OK-Rogers OK-Wagoner OK-
530 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southwestern Rogers,
northwestern Wagoner and east central Tulsa Counties through 600 PM
CDT...
At 530 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Tulsa, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Owasso... Catoosa...
This includes Interstate 44 between mile markers 222 and 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3599 9584 3611 9601 3627 9582 3618 9565
TIME...MOT...LOC 2230Z 220DEG 10KT 3611 9587
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:14 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 22, 2:14 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
214 PM CDT Sun Aug 22 2021
.DISCUSSION...
The main forecast concern for the next several days is the heat
and humidity. Another Heat Advisory will be issued for tomorrow,
this time for the entire forecast area. Depending on dew point
trends, an Excessive Heat Warning may be needed for a few spots
again tomorrow but will let the mid shift have another look at
that tonight.
A few showers and thunderstorms have developed in the last hour or
so, largely tied to the terrain in Arkansas, as well as the
northern edge of an enhanced cu field across southeast and east
central Oklahoma. Recent HRRR data keep a few storms going past
00Z in northwest Arkansas so will keep a mention through mid
evening to the east of I-49.
Dew points have remained fairly high today, due in part to recent
rains and also winds that kept a notable easterly component in
most spots. Low level winds shift more westerly tomorrow, which
should lead to lower dew points than we've seen today. Despite
this, dew points from the blended guidance look too low,
especially across western parts of the forecast area. Have tweaked
dew points for the next 24 hours more toward the NBM 90th
percentile and lowered tomorrow's highs a degree or two from NBM
values. This combination leads to at least 105 degree heat index
values across much of the area, including the climatologically
less favorable far northwest Arkansas counties.
The trend should be toward lower dew points and hotter
temperatures for Tuesday and Wednesday, with the position of the
upper high favoring Wednesday for the warmest day of the period.
Conditions remain likely to improve late in the week and into next
weekend as the position of the ridge shifts and cloud cover/rain
chances increase. Expect additional heat advisories through at
least Wednesday and likely Thursday as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 99 77 100 / 10 0 0 0
FSM 77 99 75 99 / 10 0 0 0
MLC 75 97 73 97 / 10 0 0 0
BVO 75 97 73 99 / 10 0 0 0
FYV 73 95 71 96 / 10 0 0 0
BYV 74 97 73 97 / 20 10 0 0
MKO 75 96 73 97 / 10 0 0 0
MIO 75 96 73 97 / 10 10 0 0
F10 75 98 73 99 / 10 0 0 0
HHW 75 96 73 95 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM to 8 PM CDT Monday for OKZ049-053>076.
Heat Advisory until 8 PM CDT this evening for OKZ049-053>059-
062>066-068>076.
Excessive Heat Warning until 8 PM CDT this evening for OKZ060-
061-067.
AR...Heat Advisory from 11 AM to 8 PM CDT Monday for ARZ001-002-010-
011-019-020-029.
Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
&&
LONG TERM....22Hazardous weather outlook, Aug 22, 5:05 PM CDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 505 PM CDT Sun Aug 22 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 505 PM CDT Sun Aug 22 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Along and north of Interstate 40. ONSET...Ongoing...diminishing after sunset. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread heat index values of 105 to 112 degrees are ongoing this afternoon with only gradual cooling after sunset. Remember your heat safety precautions if you have outdoor plans. Additionally, isolated storms are ongoing along and north of Interstate 40. Locally strong downburst winds are possible with the strongest storms. Storm coverage and intensity will diminish after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY through FRIDAY...Dangerous Heat Potential. SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Hot and dry weather will dominate the weather pattern this week. Portions of eastern Oklahoma and west central Arkansas are likely to see afternoon heat indices near 105 degrees each day. Slightly cooler temperatures are forecast by next weekend along with a return of thunderstorm chances. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 22, 4:43 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
443 PM CDT Sun Aug 22 2021
OKZ059-222230-
Pawnee OK-
443 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of west central Pawnee
County through 530 PM CDT...
At 442 PM CDT, Doppler radar indicated a strong thunderstorm near
Morrison, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Pawnee... Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3646 9698 3646 9692 3647 9691 3632 9671
3625 9688 3625 9692 3633 9693 3633 9701
3634 9703 3643 9703
TIME...MOT...LOC 2142Z 233DEG 10KT 3629 9706
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 22, 4:43 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
443 PM CDT Sun Aug 22 2021
OKZ066-067-070-222215-
Muskogee OK-Okmulgee OK-Wagoner OK-
443 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southwestern
Wagoner, northwestern Muskogee and northeastern Okmulgee Counties
through 515 PM CDT...
At 442 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Boynton, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Haskell... Taft...
Boynton... Stonebluff...
Bald Hill... Jamesville...
Eram...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3556 9569 3566 9588 3590 9576 3572 9542
TIME...MOT...LOC 2142Z 218DEG 7KT 3566 9575
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SniderSpecial weather statement, Aug 22, 5:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT Sun Aug 22 2021
OKZ060-061-067-222300-
Tulsa OK-Rogers OK-Wagoner OK-
530 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southwestern Rogers,
northwestern Wagoner and east central Tulsa Counties through 600 PM
CDT...
At 530 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Tulsa, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Owasso... Catoosa...
This includes Interstate 44 between mile markers 222 and 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3599 9584 3611 9601 3627 9582 3618 9565
TIME...MOT...LOC 2230Z 220DEG 10KT 3611 9587
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:17 PM CDT | Special Weather Statement | TSA | Creek | 13 min |
| Aug 21, 8:36 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Aug 21, 9:00 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 45 min |
| Aug 21, 9:49 PM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Aug 21, 9:52 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Aug 21, 10:16 PM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 3 hr |
| Aug 21, 10:16 PM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee | 14 min |
| Aug 21, 10:30 PM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee | 30 min |
| Aug 21, 11:02 PM CDT | Special Weather Statement | TSA | Muskogee | 28 min |
| Aug 22, 2:22 AM CDT | Excessive Heat Warning | TSA | Rogers, Tulsa, Wagoner | 18 hr |
| Aug 22, 2:44 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 29 hr |
| Aug 22, 4:43 PM CDT | Special Weather Statement | TSA | Pawnee | 47 min |
| Aug 22, 4:43 PM CDT | Special Weather Statement | TSA | Muskogee | 32 min |
| Aug 22, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 19 min |
| Aug 22, 5:56 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Aug 22, 6:23 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
| Aug 22, 5:48 PM CDT | Special Weather Statement | TSA | Carroll | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.